I started Rifampin, Minocycline and Hydroxychloroquine 3 days ago. Today I woke up feeling dizzy and drunk. Thankfully I didn't have to work, but couldn't even drive.
Now its 3am and after tossing and turning for 5 hours, I am staring at my computer screen bleary-eyed at 3am trying not to panic. My heart is beating fast but I'm exhausted. My eyes are tired, I'm naseous, my arms and legs feel hot then cold then kind numb, but achy.
I feel numb, like throwing up, anxious, exhausted and now a little scared. What do I do? Is it the Rifampin? I have to be up for work in 3 hours...I'm a high school science teacher.
That kind of dizziness is very common with minocycline and usually goes away. It's an inner ear thing, hit me bad in the morning too, clutching walls and everything.
The rest sounds very much like a herx to me but call your LLMD if you're concerned. If you search this board you'll find many threads about herxing on minocycline and the mino + rifampin combo.
Posts: 621 | From US | Registered: Jun 2006
| IP: Logged |
I took those drugs together (plus Malarone and Lariam).
I generally start one at a time, wait three days, then add the next.
I got those kind of herxes .... I'd be very off balance. I've needed sleep meds .... you might tell your LLMD if the insomnia continues as you need your sleep to heal.
-------------------- sixgoofykids.blogspot.com Posts: 13449 | From Ohio | Registered: Feb 2007
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 7347
Please call your LLMD.
I had a similar reaction - hot/cold, chills, nausea, dizzy, much more - and toughed it out thinking "herx." I should have called LLMD, but didn't (have since been scolded).
There is a very small subset of patients who cannot detox rifampin, genetically we lack the gene that creates the necessary pathway in the liver. Continuing the Rifampin just made me more and more toxic. That can be dangerous.
Rifampin is an excellent med, and you could be herxing (esp with all those meds you started!), but do call your LLMD just in case.
Maybe you could back off one or two and add them back slowly, one at a time.
-------------------- “Did you ever stop to think, and forget to start again?” - A.A. Milne Posts: 1987 | From No. VA | Registered: May 2005
| IP: Logged |
Yesterday was hell at work and I was really scared. I stopped taking the meds yesterday and left a message for the LLMD. (Still waiting to hear back). Although sleep deprived, I started to feel a little better.
Last night (no meds) I woke up twice drenched in sweat. I haven't had night sweats for about a year (I've tested negative for babs/positive for bart.)
I think something was causing a herx, but I'm going to recommend starting one med at a time to find out which one...thanks for the advice! Also, thanks for the info about minocycline...I'd only searched posts for Rifampin.
PS...besides probiotics, how to we comfort our stomach with all these pills? It there anything I can drink, eat, etc? My stomach feels perpetually bloated and unhappy
Going to start back on minocycline first, then wait a few days, then Rifampin, then hydroxychloroquine.
Said the mino probably caused the dizziness and if it didn't go away, then to call for the un-generic kind. (Mino-blah blah blah). If the Rifampin causes sleeplessness to call for sleeping pills or we'll have to switch to doxycycline (booo!)
Office lady didn't seemed fazed at my results...I was like, "Hello! I thought I was going to die!! Thanks for taking two days to call me back!" (No, I didn't say that of course; I'm grateful just to have a decent doctor after the stories I've read on here!)
This time I'm going to be prepared. Sub lesson plans ready to go (I teach), a friend ready to deliver, etc.
I'll keep ya posted. It's hard making yourself take a pill that you know is making you really sick, huh?
Thanks again for being there when I needed you guys! xoxo